Generic Newton polygons of Ekedahl-Oort strata: Oort’s conjecture
Annales de l'Institut Fourier, Volume 60 (2010) no. 5, p. 1787-1830

We study the moduli space of principally polarized abelian varieties in positive characteristic. In this paper we determine the Newton polygon of any generic point of each Ekedahl-Oort stratum, by proving Oort’s conjecture on intersections of Newton polygon strata and Ekedahl-Oort strata. This result tells us a combinatorial algorithm determining the optimal upper bound of the Newton polygons of principally polarized abelian varieties with a given isomorphism type of p-kernel.

Nous étudions l’espace de modules de variétés abéliennes principalement polarisés en caractéristique positive. Dans cet article nous déterminons le polygone de Newton de tout point générique de chaque strate de Ekedahl-Oort, en prouvant la conjecture d’Oort sur les intersections de strates de polygone de Newton et de strates de Ekedahl-Oort. Ce résultat nous donne un algorithme combinatoire qui détermine la borne supérieure optimale des polygones de Newton de variétés abéliennes principalement polarisées avec un type de p-noyau donné .

DOI : https://doi.org/10.5802/aif.2572
Classification:  14K10,  11G10,  14L05,  14L20
Keywords: Abelian varieties, the Newton polygon stratification, the Ekedahl-Oort stratification, Oort’s conjecture
@article{AIF_2010__60_5_1787_0,
     author = {Harashita, Shushi},
     title = {Generic Newton polygons of Ekedahl-Oort strata: Oort's conjecture},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {60},
     number = {5},
     year = {2010},
     pages = {1787-1830},
     doi = {10.5802/aif.2572},
     mrnumber = {2766230},
     zbl = {1208.14038},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2010__60_5_1787_0}
}
Harashita, Shushi. Generic Newton polygons of Ekedahl-Oort strata: Oort’s conjecture. Annales de l'Institut Fourier, Volume 60 (2010) no. 5, pp. 1787-1830. doi : 10.5802/aif.2572. http://www.numdam.org/item/AIF_2010__60_5_1787_0/

[1] Billey, S.; Lakshmibai, V. Singular loci of Schubert varieties, Birkhäuser Boston, Inc., Boston, MA, Progr. Math., Tome 182 (2000) | MR 1782635 | Zbl 0959.14032

[2] Bourbaki, N. 4–6, Lie groups and Lie algebras, Springer-Verlag, Berlin (2002) (Elements of Mathematics, translated from the 1968 French original by Andrew Pressley) | MR 1890629

[3] Chai, C.-L.; Oort, F. Monodromy and irreducibility of leaves (to appear in Ann. of Math., see http://www.math.upenn.edu/~chai/papers.html) | MR 2498069

[4] Demazure, M. Lectures on p-divisible groups, Springer-Verlag, Berlin-New York, Lecture Notes in Mathematics, Tome 302 (1972) | MR 344261 | Zbl 0247.14010

[5] Ekedahl, T.; Van Der Geer, G.; Tschinkel, Yuri; Zarhin, Yuri G. Cycle classes of the E-O stratification on the moduli of abelian varieties, Algebra, Arithmetic and Geometry Volume I: In Honor of Y. I. Manin, Birkhäuser Boston (Progr. Math.) Tome 269 (2009), pp. 596-636 | MR 2641181

[6] Van Der Geer, G. Cycles on the Moduli Space of Abelian Varieties, Moduli of curves and abelian varieties, Vieweg, Braunschweig (Aspects Math., E33) (1999), pp. 65-89 | MR 1722539 | Zbl 0974.14031

[7] Goren, E. Z.; Oort, F. Stratifications of Hilbert Modular Varieties, J. Algebraic Geom., Tome 9 (2000) no. 1, pp. 111-154 | MR 1713522 | Zbl 0973.14010

[8] Grothendieck, A. Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas IV, Inst. Hautes Études Sci., Inst. Hautes Études Sci. Publ. Math. (1967) no. 32 | Numdam | MR 238860

[9] Harashita, S. Ekedahl-Oort strata and the first Newton slope strata, J. Algebraic Geom., Tome 16 (2007), pp. 171-199 | Article | MR 2257323 | Zbl 1113.14031

[10] Harashita, S. Configuration of the central streams in the moduli of abelian varieties, Asian J. Math., Tome 13 (2009) no. 2, pp. 215-250 | MR 2559109 | Zbl pre05657194

[11] Harashita, S. Successive extensions of minimal p-divisible groups, J. Pure Appl. Algebra, Tome 213 (2009), pp. 1823-1834 | Article | MR 2518181 | Zbl 1170.14034

[12] Honda, T. Isogeny classes of abelian varieties over finite fields, J. Math. Soc. Japan, Tome 20 (1968), pp. 83-95 | Article | MR 229642 | Zbl 0203.53302

[13] Illusie, L. Déformations de groupes de Barsotti-Tate (d’après A. Grothendieck), Seminar on arithmetic bundles: the Mordell conjecture (Paris, 1983/84), Soc. Math. France (Astérisque) Tome 127 (1985), pp. 151-198 | MR 801922 | Zbl 1182.14050

[14] De Jong, A. J.; Oort, F. Purity of the stratification by Newton polygons, J. Amer. Math. Soc., Tome 13 (2000) no. 1, pp. 209-241 | Article | MR 1703336 | Zbl 0954.14007

[15] Katz, N. M. Slope filtration of F-crystals, Journ. Géom. Alg. Rennes, Vol. I, Soc. Math. France (Astérisque) Tome 63 (1979), pp. 113-164 | MR 563463 | Zbl 0426.14007

[16] Kraft, H. Kommutative algebraische p-Gruppen (mit Anwendungen auf p-divisible Gruppen und abelsche Varietäten), Bereich Bonn (September 1975) (Sonderforsch, Ms.)

[17] Li, K.-Z.; Oort, F. Moduli of Supersingular Abelian Varieties, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1680 (1998) | MR 1611305 | Zbl 0920.14021

[18] Manin, Yu. I. Theory of commutative formal groups over fields of finite characteristic, Uspehi Mat. Nauk, Tome 18 (1963) no. 6 (114), pp. 3-90 (Russ. Math. Surveys 18 (1963), p. 1-80) | MR 157972 | Zbl 0128.15603

[19] Matsumura, H. Commutative ring theory, Cambridge University Press, Cambridge, Cambridge Studies in Advanced Mathematics (1986) no. 8 | MR 879273 | Zbl 0603.13001

[20] Moonen, B.; C. Faber, G. Van Der Geer, F. Oort Group schemes with additional structures and Weyl group cosets, Moduli of abelian varieties, Birkhäuser, Basel (Progr. Math.) Tome 195 (2001), pp. 255-298 | MR 1827024 | Zbl 1084.14523

[21] Moonen, B.; Wedhorn, T. Discrete invariants of varieties in positive characteristic, Int. Math. Res. Not. (2004) no. 72, pp. 3855-3903 | Article | MR 2104263 | Zbl 1084.14023

[22] Mumford, D. Abelian varieties, Oxford University Press, London, Tata Institute of Fundamental Research Studies in Mathematics (1970) no. 5 (published for the Tata Institute of Fundamental Research, Bombay) | MR 282985 | Zbl 0223.14022

[23] Oort, F.; C. Faber, G. Van Der Geer, F. Oort A stratification of a moduli space of abelian varieties, Moduli of abelian varieties, Birkhäuser, Basel (Progr. Math.) Tome 195 (2001), pp. 345-416 | MR 1827027 | Zbl 1052.14047

[24] Oort, F. Foliations in moduli spaces of abelian varieties, J. Amer. Math. Soc., Tome 17 (2004) no. 2, pp. 267-296 | Article | MR 2051612 | Zbl 1041.14018

[25] Oort, F. Minimal p-divisible groups, Ann. of Math., Tome 161 (2005) no. 2, pp. 1021-1036 | Article | MR 2153405 | Zbl 1081.14065

[26] Oort, F. Simple p-kernels of p-divisible groups, Adv. Math., Tome 198 (2005) no. 1, pp. 275-310 | Article | MR 2183256 | Zbl 1093.14064

[27] Wedhorn, T. Flatness of the mod p period morphism for the moduli space of principally polarized abelian varieties, preprint, arXiv: 0507177v1

[28] Wedhorn, T. Specialization of F-zips, preprint, arXiv: 0507175v1

[29] Zink, T. The display of a formal p-divisible group, Cohomologies p-adiques et applications arithmétiques, I, Soc. Math. France (Astérisque) Tome 278 (2002), pp. 127-248 | MR 1922825 | Zbl 1008.14008